MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® 9NC 0.109M BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® 9NC 0.109M BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 363047
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® 9nc 0.109m buffered trisodium citrate plus blood collection tubes, the device experienced clotting / micro clots/fibrin clots.This event occurred two times.The following information was provided by the initial reporter.The customer stated: we had 2x a problem with the pediatric citrate tubes lot 1085027 dp: 09/2021 we took from 2 children the platelet aggregation on them and the laboratory assistants came back to us, specifying that the blood was coagulated.
 
Additional Manufacturer Narrative
H6: investigation summary: bd received 237 samples for investigation.The customer samples were evaluated along with retention samples of the incident lot selected from bd inventory.The samples were tested and no issues relating to clotting were observed.All tubes filled as expected and all results were normal.Analytical testing and visual inspection of the retained and control tubes did not confirm the reported defects.Bd was unable to confirm the customers¿ indicated failure, clotting, because the defect was not evident in the testing of the retained lot samples.Visual evaluations of both retain and control samples for clotting demonstrated clinically acceptable performance.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode clotting.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported when using the bd vacutainer® 9nc 0.109m buffered trisodium citrate plus blood collection tubes, the device experienced clotting / micro clots/fibrin clots.This event occurred two times.The following information was provided by the initial reporter.The customer stated: we had 2x a problem with the pediatric citrate tubes lot 1085027 dp: (b)(6) 2021.We took from 2 children the platelet aggregation on them and the laboratory assistants came back to us, specifying that the blood was coagulated.

Brand Name
BD VACUTAINER® 9NC 0.109M BUFFERED TRISODIUM CITRATE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12380239
Report Number9617032-2021-00923
Device Sequence Number4116226
Product Code JKA
UDI-Device Identifier50382903630474
UDI-Public50382903630474
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K013971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number363047
Device Catalogue Number363047
Device Lot Number1085027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown